Flood, Anderson
- When
- June 12, 9:00 PM CST to June 14, 2:00 AM CST
- Where
- Anderson forecast zone
- Property damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.567, -95.267
Moderate flooding on Potawatomie Creek due to recent heavy rains of up to 5 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Moderate flooding on Potawatomie Creek due to recent heavy rains of up to 5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 12, 3:07 PM CST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 407 PM CDT SUN JUN 12 2005 .DISCUSSION... MAIN CONCERN IS HEAVY RAINFALL ONCE AGAIN. LINE OF THUNDERSTORMS WITH HEAVY RAINS AND STRONG WINDS MOVING ACROSS EASTERN COUNTIES LATE THIS AFTERNOON. LARGER RADAR PICTURE HAS MORE THUNDERSTORMS DEVELOPING ACROSS WESTERN OKLAHOMA AND EASTERN COLORADO. NEGATIVE UPPER TROUGH OVER EASTERN ROCKIES SWINGING NORTHEAST WITH SHORTWAVE ENERGY ROTATING NORTHEAST INTO SOUTHWEST KANSAS THIS AFTERNOON. UPPER AIR ANALYSIS SHOWS DIFFLUENT FLOW ACROSS EASTERN KANSAS AND WESTERN MISSOURI. EXPECT A COUPLE OF ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN POTENTIAL TONIGHT FIRST WAVE EARLY THIS EVENING THEN MAIN BATCH OVERNIGHT INTO EARLY MONDAY MORNING. RAINFALL FROM LAST NIGHT AND THIS MORNING WAS ENOUGH TO CAUSE ADDITIONAL FLOODING OF MID SIZE CREEKS AND RIVERS. HAVE DECIDED TO EXTEND THE FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH NOON MONDAY AS THUNDERSTORMS WILL BE ON THE DOWNWARD TREND DURING THE MORNING HOURS. MODELS ARE SIMILAR WITH THE PROGRESSION OF THE NEGATIVE TROUGH THROUGH THE PLAINS WITH THE GFS A LITTLE MORE PROGRESSIVE THAN THE NAM. HAVE CONTINUED THE TREND OF PRIOR FORECAST AND HAVE DROPPED PRECIPITATION ACROSS MOST OF THE CWA MONDAY AFTERNOON AS DRIER AIR WORKS IN BEHIND THE FRONT. KEPT MONDAY NIGHT DRY AS WELL AS UPPER TROUGH MOVES INTO THE MID MISSISSIPPI VALLEY. FOR THE REST OF THE WEEK CONTINUED DRY FORECAST AS RIDGE BUILDS INTO THE PLAINS BOTH SURFACE AND ALOFT AND ANY ATTENDANT BOUNDARIES REMAIN ACROSS FAR SOUTHWEST KANSAS INTO OKLAHOMA TO FOCUS CONVECTION AND KEEP IT IN SOUTHERN KANSAS. && .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH ALL OF CWA TONIGHT UNTIL NOON MONDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 410 PM CDT SUN JUN 12 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-131000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 410 PM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL ONCE AGAIN LINGER ACROSS THE ENTIRE AREA TONIGHT. SOME OF THE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL...BUT THE MAIN HAZARD WILL BE HEAVY RAINS AND FLOODING...ESPECIALLY OVER AREAS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINS. MANY RIVERS AND PARTS OF COUNTIES ARE ALREADY IN FLOOD...SO CHECK FLOOD STATEMENTS AND WARNINGS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS...SOME AGAIN WITH HEAVY RAIN...WILL LINGER INTO MONDAY MORNING...MAINLY OVER NORTHEAST AND EAST CENTRAL KANSAS. A FEW OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS BUT THE MAIN HAZARD WILL AGAIN BE FLOODING. AFTER MONDAY NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT...AND THEY ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
417 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 1 NW LAWRENCE 38.98N 95.25W
06/12/2005 1.00 INCH DOUGLAS KS TRAINED SPOTTER
RELAYED THROUGH EMERGENCY MANAGEMENT.
&&
STRASSBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
423 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HEAVY RAIN 4 NNE TOPEKA 39.10N 95.65W
06/12/2005 1.00 INCH SHAWNEE KS TRAINED SPOTTER
1 INCH OF RAIN MEASURED IN 15 MINUTES.
&&
STRASSBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
425 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 5 S MCLOUTH 39.12N 95.21W
06/12/2005 60 MPH JEFFERSON KS EMERGENCY MNGR
&&
CAVANAUGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
438 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD ADMIRE 38.64N 96.10W
06/12/2005 LYON KS LAW ENFORCEMENT
BRIDGE CLOSED... RECENTLY UP TO ONE LANE... AT 400 AVE
AND ROAD X. WATER OVER THE ROAD AT K99 AND 56 JCTN.
COUNTY ROAD NEAR AMERICUS WITH WATER FLOWING OVER IT.
ALSO K99 NEAR ADMIRE HAS WATER OVER THE ROAD.
&&
CAVANAUGHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 506 PM CDT SUN JUN 12 2005 KSZ010>012-022>024-026-036>040-054>056-058-059-122305- ANDERSON-BROWN-COFFEY-DOUGLAS-FRANKLIN-GEARY-JACKSON-JEFFERSON-LYON- MARSHALL-MORRIS-NEMAHA-OSAGE-POTTAWATOMIE-RILEY-SHAWNEE-WABAUNSEE- INCLUDING THE CITIES OF...EMPORIA...HIAWATHA...JUNCTION CITY... LAWRENCE...MANHATTAN...MARYSVILLE...OTTAWA AND TOPEKA 506 PM CDT SUN JUN 12 2005 ...TORNADO WATCH NUMBER 465 HAS BEEN CANCELLED... THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE TORNADO WATCH... NEMAHA MARSHALL BROWN JACKSON RILEY POTTAWATOMIE JEFFERSON GEARY SHAWNEE WABAUNSEE DOUGLAS MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON SOME CITIES NO LONGER UNDER THE TORNADO WATCH... EMPORIA OTTAWA LAWRENCE JUNCTION CITY TOPEKA MANHATTAN MARYSVILLE HIAWATHA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. WOLTERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLOOD 5 SE MERIDEN 39.14N 95.50W
06/12/2005 JEFFERSON KS LAW ENFORCEMENT
50TH STREET CLOSED BETWEEN DECATUR AND CLARK DUE TO WATER
HIGH UNDER BRIDGE
&&
KCThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460758, 5460759.